Distribution of Chern–Simons invariants
[Répartition des invariants de Chern–Simons]
Annales de l'Institut Fourier, Tome 69 (2019) no. 2, pp. 753-762.

Soit M une 3-variété sans bord avec un ensemble fini de classes de conjugaison de représentations ρ:π 1 (M)SU 2 . On étudie la répartition des valeurs de la fonction de Chern–Simons CS:X(M)/2π. On observe dans quelques exemples qu’elle ressemble à la répartition des résidus quadratiques. En particulier, pour quelques suites de 3-variétés, ces invariants tendent à se répartir uniformément sur le cercle avec des fluctuations de type bruit blanc d’ordre |X(M)| -1/2 . On prouve que pour une variété à bord torique, les invariants de Chern–Simons des remplissages de Dehn M p/q ont le même comportement quand p et q tendent vers l’infini et on calcule les fluctuations au premier ordre.

Let M be a closed 3-manifold with a finite set X(M) of conjugacy classes of representations ρ:π 1 (M)SU 2 . We study here the distribution of the values of the Chern–Simons function CS:X(M)/2π. We observe in some examples that it resembles the distribution of quadratic residues. In particular for specific sequences of 3-manifolds, the invariants tends to become equidistributed on the circle with white noise fluctuations of order |X(M)| -1/2 . We prove that for a manifold with toric boundary the Chern–Simons invariants of the Dehn fillings M p/q have the same behaviour when p and q go to infinity and compute fluctuations at first order.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/aif.3256
Classification : 10X99,  14A12,  11L05
Mots clés : Chern–Simons, 3-variété, équidistribution, Somme de Gauss
@article{AIF_2019__69_2_753_0,
     author = {March\'e, Julien},
     title = {Distribution of {Chern{\textendash}Simons} invariants},
     journal = {Annales de l'Institut Fourier},
     pages = {753--762},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {69},
     number = {2},
     year = {2019},
     doi = {10.5802/aif.3256},
     zbl = {07067417},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3256/}
}
Marché, Julien. Distribution of Chern–Simons invariants. Annales de l'Institut Fourier, Tome 69 (2019) no. 2, pp. 753-762. doi : 10.5802/aif.3256. https://aif.centre-mersenne.org/articles/10.5802/aif.3256/

[1] Berndt, Bruce C.; Evans, Ronald J.; Williams, Kenneth S. Gauss and Jacobi sums, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, 1998, xii+583 pages | MR 1625181 | Zbl 0906.11001

[2] Charles, Laurent; Marché, Julien Knot state asymptotics II: Witten conjecture and irreducible representations, Publ. Math., Inst. Hautes Étud. Sci., Volume 121 (2015), pp. 323-361 | Article | MR 3349835 | Zbl 1325.57008

[3] Kirk, Paul A.; Klassen, Eric P. Chern-Simons invariants of 3-manifolds and representation spaces of knot groups, Math. Ann., Volume 287 (1990) no. 2, pp. 343-367 | Article | MR 1054574

[4] Marché, Julien; Maurin, Guillaume Singular intersections of subgroups and character varieties (2014) (https://arxiv.org/abs/1406.2862)

[5] Turaev, Vladimir Reciprocity for Gauss sums on finite abelian groups, Math. Proc. Camb. Philos. Soc., Volume 124 (1998) no. 2, pp. 205-214 | Article | MR 1631103 | Zbl 1048.11501

Cité par document(s). Sources :